Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 25, NWS Atlanta, GA

January 7, 2007Meriwether County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jan 7, 2007, 7:24 PM EST for Meriwether County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 7, 2007, 7:24 PM EST (00:24 UTC)
Expired
Jan 7, 2007, 8:00 PM EST
In force
36 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Meriwether County, GA

The radar

The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 4:12 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2007-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2007-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 080024
SVRFFC
GAC199-080100-
/O.NEW.KFFC.SV.W.0025.070108T0024Z-070108T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
724 PM EST SUN JAN 7 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MERIWETHER COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 800 PM EST

* AT 723 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH. THIS STORM WAS LOCATED NEAR DURAND...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GREENVILLE...WOODBURY AND IMLAC.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3301 8483 3286 8487 3287 8452 3309 8454

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 6:45 PM EST, 39 minutes earlier.

Area forecast discussion, Jan 7, 6:45 PM EST, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EST SUN JAN 7 2007

.SHORT TERM...
WARM FRONT LIFTING NORTHWARD THROUGH NORTHERN GEORGIA THIS
AFTERNOON AS THE ASSOCIATED COLD FRONT PUSHES THROUGH
MISSISSIPPI. THE COLD FRONT IS EXPECTED TO PASS THROUGH GEORGIA
DURING THE OVERNIGHT HOURS AND MOVING OFF THE GEORGIA COAST AFTER
12Z MONDAY. CURRENTLY BEST CHANCE OF SEVERE APPEARS TO BE ALONG
AND JUST AHEAD OF FRONT AS IT MOVES THROUGH...BUT LOSING HEATING
OF THE DAY...THE CHANCE IS REDUCED. ATMOSPHERE QUICKLY DRIES
BEHIND FRONT AND AREA OF HIGH PRESSURE BECOMES DOMINATE THROUGH
MONDAY NIGHT AS IT MOVES ACROSS THE SOUTHERN PLAINS.

.LONG TERM...
A TROUGH OF LOW PRESSURE PLUNGING THROUGH THE GREAT LAKES PUSHES
MOISTURE ALONG THE TENNESSEE-NORTHERN GEORGIA BORDER TUESDAY
MORNING...BUT SHOULD ONLY PROVIDE SOME CLOUDINESS TO THE AREA. THE
HIGH WILL CONTINUE TO BE DOMINATE THROUGH THURSDAY NIGHT AS THE
OTHER IMPULSES RIDE OVER THE TOP.

&&

.AVIATION...
LINE OF SHOWERS/THUNDERSTORMS MOVING THROUGH NORTHWEST GA THIS
EVENING. SOME THUNDERSTORMS MAY BE SEVERE. ISOLATED TORNADOES
POSSIBLE UNTIL MIDNIGHT. IFR CEILINGS IN RAIN WITH VISIBILITY AT OR
BELOW 3SM. DRIER AIR PUSHING INTO NORTHWEST GA AFTER 06Z WITH SOME
IMPROVEMENT IN CEILINGS TO MVFR AND VISIBILITY 3 TO 5SM IN FOG.
WINDS VARIABLE 10KT EXCEPT POSSIBLY 30 TO 40KT IN STRONG STORMS.

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          47  55  35  54  29 /  80  10   5  10   5
ATLANTA         44  53  34  51  30 /  80   5   5   5   5
BLAIRSVILLE     42  48  31  45  26 /  80   5   5  20   5
CARTERSVILLE    43  53  27  50  26 /  80   0   5  10   5
COLUMBUS        50  61  33  58  29 /  80   5   0   5   5
GAINESVILLE     42  50  32  49  29 /  90   5   5  10   5
MACON           51  59  33  59  28 /  70  10   5   5   5
ROME            44  51  32  51  28 /  80   0   5  10   5
PEACHTREE CITY  46  54  29  53  25 /  80   5   5   5   5
VIDALIA         56  60  38  59  33 /  80  40   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

37/41

In the hours before

Special weather statement, Jan 7, 6:32 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EST SUN JAN 7 2007

GAZ021-080000-
632 PM EST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CHEROKEE COUNTY
UNTIL 700 PM EST...

AT 627 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NELSON TO 11 MILES SOUTHWEST OF
BUFFINGTON...MOVING EAST AT 45 MPH.
Special weather statement, Jan 7, 6:40 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EST SUN JAN 7 2007

GAZ033-044-080015-
640 PM EST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND HEAVY RAIN
IN FULTON COUNTY UNTIL 715 PM EST...

AT 636 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 15 MILES NORTHWEST OF ALPHARETTA TO 27
MILES SOUTHWEST OF FAIRBURN...MOVING EAST AT 40 MPH.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jan 7, 6:44 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EST SUN JAN 7 2007

GAZ022-080030-
644 PM EST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN FORSYTH COUNTY UNTIL
730 PM EST...

AT 640 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 8 MILES NORTH OF MATT TO 18 MILES SOUTHWEST
OF DREW...MOVING EAST AT 40 MPH.
Special weather statement, Jan 7, 7:00 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EST SUN JAN 7 2007

GAZ045-080100-
700 PM EST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND HEAVY RAIN IN
DEKALB COUNTY UNTIL 800 PM EST...

AT 657 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF DUNWOODY TO 13 MILES
WEST OF GRESHAM PARK...MOVING EAST AT 35 MPH.
Local storm report, Jan 7, 7:04 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 PM EST SUN JAN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     4 NW MORELAND           33.33N 84.82W
01/07/2007                   COWETA             GA   EMERGENCY MNGR

            POSSIBLE TORNADO CAUSED SIGNIFICANT DAMAGE ALONG OLD
            CORINTH RD...JOE BROWN ROAD AND EARL NORTH ROAD.

&&

SNELSON
Special weather statement, Jan 7, 7:10 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EST SUN JAN 7 2007

GAZ023-034-080115-
710 PM EST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAIN IN
GWINNETT AND HALL COUNTIES UNTIL 815 PM EST...

AT 706 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 11 MILES NORTHWEST OF GAINESVILLE TO 21
MILES SOUTHWEST OF NORCROSS...MOVING EAST AT 30 MPH.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 7:01 PM ESTSevere Thunderstorm WarningFFCFayette29 min
Jan 7, 7:17 PM ESTTornado WarningFFCFayette, Spalding28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.